MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); No Code Available (3191)
Date of Event 10/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable, as lens remains implanted.(b)(4).The device is not returning for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device/lot history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a patient was implanted a zxt150, 16.5 diopter intraocular lens (iol) on (b)(6) 2017.Follow-up confirmed that visual issues started right after surgery.Initially, the symptom was described as she feels like she has a film in her right eye, but follow-up clarified as symptom to be "fog/blurred" covering her eye.Her night driving is horrible with blurry sensation like she always has to clean her lenses as she cannot see clearly.But her doctor said that her vision is 20/20 nevertheless, her visual concerns annoy her.She claims that the visual issues significantly interfere with her regular activities.She said that she does volunteer work but have not done it anymore because of her visual concerns.She kept on going to her doctor to let them know of her issues.She had lasik in both eyes to try to fix right eye as she claimed that the doctor told her he might as well do both eyes.But it seems that the doctor has already given up on her.When asked about the bionic film graft that she mentioned in the initial report, she stated that it was done on (b)(6) 2019, and was about a piece skin graft that was put in her eye which the doctor said may help with her visual issues of blurry/fogginess but the graft did not work.Nevertheless, the patient still see floaters, still blur/foggy vision, in fact they are worse now.She went back to her doctor who removed the graft and told her that her body rejected it.Hence, it did not work.The doctor then told her he will see her in 3 months for her glaucoma appointment.No other information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8562407
Report Number9614546-2019-00378
Device Sequence Number1537355
Product Code POE
UDI-Device Identifier05050474605138
UDI-Public(01)05050474605138(17)210805
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/05/2021
Device Model NumberZXT150
Device Catalogue NumberZXT150U165
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/01/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date04/29/2019
Supplement Report FDA Received Date11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Date Report Sent to FDA01/01/2005